Alert archive / Missouri / Freeze Warnings in 2011

Freeze Warning 1, NWS Kansas City, MO

October 18, 20119 counties in Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this freeze warning at Oct 18, 2011, 10:05 PM CDT for 9 counties in Missouri; Doniphan County, Kansas. It took effect at Oct 19, 2011, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 10:05 PM CDT (03:05 UTC)
In effect from
Oct 19, 2011, 1:00 AM CDT
Expired
Oct 19, 2011, 7:59 AM CDT
In force
7 hr
Issued by
NWS Kansas City, MO

Counties Doniphan County, KS, Andrew County, MO, Atchison County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 154 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1758 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WWUS73 KEAX 190305
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT TUE OCT 18 2011

...GROWING SEASON TO END BY THURSDAY MORNING...

.THE COLDEST AIR OF THE SEASON WILL SETTLE SOUTHWARD INTO
MISSOURI AND ADJACENT EASTERN KANSAS TONIGHT AND CONTINUE THROUGH
THURSDAY MORNING. CLEAR SKIES AND VERY CHILLY AIR HEADING SOUTH
COMBINED WITH LIGHT NORTHERLY WINDS WILL RESULT IN SUB-FREEZING
TEMPERATURES FOR SEVERAL HOURS OVER PARTS OF NORTHWEST AND NORTH
CENTRAL MISSOURI AND EXTREME NORTHEAST KANSAS LATE TONIGHT.

OTHERWISE...AREAS OF FROST ARE EXPECTED OVER ALL BUT EASTERN
MISSOURI TONIGHT...FOLLOWED BY A HARD FREEZE THURSDAY MORNING.

KSZ102-MOZ001>005-011>014-191115-
/O.UPG.KEAX.FR.Y.0003.111019T0900Z-111019T1300Z/
/O.NEW.KEAX.FZ.W.0001.111019T0600Z-111019T1300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH...GALLATIN...JAMESPORT
1005 PM CDT TUE OCT 18 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM
CDT WEDNESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...WHILE A FEW LOCATIONS MAY SEE SUB-FREEZING TEMPERATURES AS
  EARLY AS SHORTLY AFTER MIDNIGHT...MOST AREAS WEST OF AN EAGLEVILLE
  TO GALLATIN LINE AND NORTH OF STATE HIGHWAY 36 WILL LIKELY
  EXPERIENCE SEVERAL HOURS OF THOSE CONDITIONS BETWEEN 4 AND 8 AM.

* TEMPERATURE: OVERNIGHT READINGS WILL LIKELY BOUNCE BACK AND FORTH
  ACROSS THE FREEZING MARK AFTER MIDNIGHT TONIGHT WITH WEDNESDAY
  MORNING LOW TEMPERATURES FINALLY ENDING AROUND 30 DEGREES. SOME
  SHELTERED AND LOW LYING AREAS COULD SEE READINGS FALL INTO THE
  UPPER 20S. 

* IMPACTS: SEVERAL HOURS OF SUB-FREEZING TEMPERATURES COULD KILL
  UNPROTECTED VEGETATION...WHILE SEVERAL HOURS OF TEMPERATURES IN THE
  UPPER 20S WILL FREEZE THE WATER IN MOST PLANTS AND EFFECTIVELY END
  THEIR GROWING SEASON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ025-057-060-103>105-MOZ006-015-020>023-028>031-037>039-043>045-
053-054-191115-
/O.CON.KEAX.FR.Y.0003.111019T0900Z-111019T1300Z/
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-MERCER-
GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-
CARROLL-JACKSON-LAFAYETTE-SALINE-CASS-JOHNSON MO-PETTIS-BATES-
HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...
LEAVENWORTH...OVERLAND PARK...OLATHE...PRINCETON...TRENTON...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BUTLER...RICH HILL...CLINTON
1005 PM CDT TUE OCT 18 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY. 

* TIMING...PATCHY FROST IS EXPECTED TO DEVELOP AFTER 4 AM WEDNESDAY
  MORNING AND CONTINUE THROUGH AN HOUR OR TWO AFTER DAYBREAK.

* TEMPERATURE: WEDNESDAY MORNING LOW TEMPERATURES WILL RANGE FROM THE
  LOWER 30S OVER WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS TO THE
  MID 30S ALONG HIGHWAY 65. FROST WILL BE MOST PREVALENT IN THE RIVER
  VALLEYS AND OTHER SHELTERED AREAS WHERE THE WIND WILL DIMINISH.

* IMPACTS: FROST WILL LIKELY DAMAGE TENDER VEGETATION...WITH 
  SUBFREEZING TEMPERATURES KILLING UNPROTECTED VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MJ
2 follow-up statements
064 
WWUS73 KEAX 190915
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 AM CDT WED OCT 19 2011

...GROWING SEASON TO END BY THURSDAY MORNING FOR MOST AND FRIDAY
MORNING FOR EASTERN MISSOURI...

.THE COLDEST AIR OF THE SEASON WILL SETTLE SOUTHWARD INTO
MISSOURI AND ADJACENT EASTERN KANSAS TONIGHT AND CONTINUE THROUGH
FRIDAY MORNING. CLEAR SKIES AND VERY CHILLY AIR HEADING SOUTH
COMBINED WITH DIMINISHING NORTHWEST WINDS WILL RESULT IN SUB-FREEZING
TEMPERATURES FOR SEVERAL HOURS OVER PARTS OF NORTHWEST AND NORTH
CENTRAL MISSOURI AND EXTREME NORTHEAST KANSAS LATE TONIGHT.

OTHERWISE...AREAS OF FROST ARE EXPECTED OVER ALL BUT EASTERN
MISSOURI TONIGHT...FOLLOWED BY A HARD FREEZE THURSDAY MORNING.

KSZ102-MOZ001>005-011>014-191715-
/O.NEW.KEAX.FZ.W.0002.111020T0600Z-111020T1300Z/
/O.CON.KEAX.FZ.W.0001.000000T0000Z-111019T1300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT
415 AM CDT WED OCT 19 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING FOR NORTHWEST MISSOURI AND ADJACENT NORTHEAST
KANSAS...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY MORNING.
A FREEZE WARNING ALSO REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING.

* TIMING...WHILE A FEW LOCATIONS MAY SEE SUB-FREEZING TEMPERATURES
  THIS MORNING...MOST AREAS WEST OF AN EAGLEVILLE TO GALLATIN LINE
  AND NORTH OF STATE HIGHWAY 36 WILL LIKELY EXPERIENCE A MORE
  WIDESPREAD HARD KILLING FREEZE AFTER 1 AM THURSDAY MORNING.

* TEMPERATURES: OVERNIGHT READINGS WILL LIKELY BOUNCE BACK AND FORTH
  ACROSS THE FREEZING MARK EARLY THIS MORNING...WITH SOME AREAS
  SEEING TEMPERATURES WARM AS CLOUDS MOVE IN FROM THE EAST. A MORE
  WIDESPREAD HARD FREEZE IS EXPECTED THURSDAY MORNING AS READINGS
  FALL INTO THE UPPER 20S.

* IMPACTS: SEVERAL HOURS OF SUB-FREEZING TEMPERATURES COULD KILL 
  UNPROTECTED VEGETATION...WHILE SEVERAL HOURS OF TEMPERATURES 
  IN THE UPPER 20S WILL FREEZE THE WATER IN MOST PLANTS AND 
  EFFECTIVELY END THEIR GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ025-057-060-103>105-MOZ020>022-028>030-037-038-043-044-053-054-
191715-
/O.NEW.KEAX.FZ.W.0002.111020T0600Z-111020T1300Z/
/O.CON.KEAX.FR.Y.0003.000000T0000Z-111019T1300Z/
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-
JOHNSON MO-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...
LEAVENWORTH...OVERLAND PARK...OLATHE...ST. JOSEPH...PLATTSBURG...
HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...BUTLER...RICH HILL...CLINTON
415 AM CDT WED OCT 19 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM
CDT THURSDAY. IN ADDITION...A FROST ADVISORY REMAINS IN EFFECT UNTIL
8 AM CDT THIS MORNING.

* TIMING...PATCHY FROST IS EXPECTED TO FORM OVER THE NEXT SEVERAL
  HOURS. A MORE WIDESPREAD KILLING HARD FREEZE IS EXPECTED THURSDAY
  MORNING.

* TEMPERATURE: WEDNESDAY MORNING LOW TEMPERATURES WILL RANGE FROM THE
  LOWER 30S OVER WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS TO THE
  MID 30S ALONG HIGHWAY 65. FROST WILL BE MOST PREVALENT IN THE RIVER
  VALLEYS AND OTHER SHELTERED AREAS WHERE THE WIND WILL DIMINISH.
  TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S
  EARLY THURSDAY MORNING...RESULTING IN A HARD FREEZE.

* IMPACTS: FROST WILL LIKELY DAMAGE TENDER VEGETATION...WITH 
  SUBFREEZING TEMPERATURES KILLING UNPROTECTED VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ006-015-023-031-039-045-191715-
/O.NEW.KEAX.FR.Y.0004.111020T0600Z-111020T1300Z/
/O.CON.KEAX.FR.Y.0003.000000T0000Z-111019T1300Z/
MERCER-GRUNDY-LIVINGSTON-CARROLL-SALINE-PETTIS-
INCLUDING THE CITIES OF...PRINCETON...TRENTON...CHILLICOTHE...
CARROLLTON...MARSHALL...SEDALIA
415 AM CDT WED OCT 19 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM
CDT THURSDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
THIS MORNING. 

* TIMING...PATCHY FROST IS EXPECTED TO FORM MAINLY WEST OF HIGHWAY 65
  THIS MORNING THROUGH 8 AM...BUT WILL BE LIMITED AS CLOUDS CONTINUE
  TO INCREASE FROM THE EAST. CLOUDS ARE EXPECTED TO THIN OUT EARLY
  THURSDAY MORNING...ALLOWING TEMPERATURES TO FALL INTO THE LOW TO
  MID 30S WITH AREAS OF FROST ONCE AGAIN DEVELOPING.

* TEMPERATURE: TEMPERATURES MAY REBOUND INTO THE UPPER 30S EARLY THIS
  MORNING AS CLOUD COVER INCREASES. FROST WILL BE MOST PREVALENT IN
  THE RIVER VALLEYS AND OTHER SHELTERED AREAS WHERE THE WIND WILL
  DIMINISH. A BETTER CHANCE FOR WIDESPREAD FROST IS EXPECTED EARLY
  THURSDAY MORNING AS TEMPERATURES FALL INTO THE LOWER 30S.

* IMPACTS: FROST WILL LIKELY DAMAGE TENDER VEGETATION...WITH
  SUBFREEZING TEMPERATURES KILLING UNPROTECTED VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOZ007-008-016-017-024-025-032-033-040-046-191715-
/O.NEW.KEAX.FR.Y.0004.111020T0600Z-111020T1300Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
HOWARD-COOPER-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN...
BOONVILLE
415 AM CDT WED OCT 19 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM
CDT THURSDAY. 

* TIMING: AREAS OF FROST ARE EXPECTED TO DEVELOP EARLY THURSDAY
  MORNING FOR AREAS EAST OF HIGHWAY 65. 

* TEMPERATURES: CLOUDS ARE EXPECTED TO GRADUALLY DECREASE AFTER
  MIDNIGHT THURSDAY MORNING ALONG WITH DIMINISHING WINDS. THIS SHOULD
  ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S WITH AREAS
  OF FROST DEVELOPING.

* IMPACTS: FROST WILL LIKELY DAMAGE TENDER VEGETATION...WITH 
  SUBFREEZING TEMPERATURES KILLING UNPROTECTED VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BOOKBINDER
078 
WWUS73 KEAX 191259
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 AM CDT WED OCT 19 2011

...GROWING SEASON TO END BY THURSDAY MORNING FOR MOST AND FRIDAY
MORNING FOR EASTERN MISSOURI...

.THE COLDEST AIR OF THE SEASON WILL SETTLE SOUTHWARD INTO
MISSOURI AND ADJACENT EASTERN KANSAS TONIGHT AND CONTINUE THROUGH
FRIDAY MORNING. CLEAR SKIES AND VERY CHILLY AIR HEADING SOUTH
COMBINED WITH DIMINISHING NORTHWEST WINDS WILL RESULT IN SUB-
FREEZING TEMPERATURES FOR SEVERAL HOURS OVER PARTS OF NORTHWEST
AND NORTH CENTRAL MISSOURI AND EXTREME NORTHEAST KANSAS LATE
TONIGHT...RESULTING IN A HARD FREEZE THURSDAY MORNING.


KSZ102-MOZ001>005-011>014-192100-
/O.CAN.KEAX.FZ.W.0001.000000T0000Z-111019T1300Z/
/O.CON.KEAX.FZ.W.0002.111020T0600Z-111020T1300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT
CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT
759 AM CDT WED OCT 19 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE FREEZE WARNING. A FREEZE WARNING REMAINS IN EFFECT
FROM 1 AM TO 8 AM CDT THURSDAY. 

* TIMING...MOST AREAS WEST OF AN EAGLEVILLE TO GALLATIN LINE AND
  NORTH OF STATE HIGHWAY 36 WILL LIKELY EXPERIENCE A WIDESPREAD HARD
  KILLING FREEZE AFTER 1 AM THURSDAY MORNING.

* TEMPERATURES: A MORE WIDESPREAD HARD FREEZE IS EXPECTED THURSDAY
  MORNING AS READINGS FALL INTO THE UPPER 20S.

* IMPACTS: SEVERAL HOURS OF SUB-FREEZING TEMPERATURES COULD KILL
  UNPROTECTED VEGETATION...WHILE SEVERAL HOURS OF TEMPERATURES IN THE
  UPPER 20S WILL FREEZE THE WATER IN MOST PLANTS AND EFFECTIVELY END
  THEIR GROWING SEASON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ025-057-060-103>105-MOZ020>022-028>030-037-038-043-044-053-054-
192100-
/O.CAN.KEAX.FR.Y.0003.000000T0000Z-111019T1300Z/
/O.CON.KEAX.FZ.W.0002.111020T0600Z-111020T1300Z/
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-
JOHNSON MO-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...
LEAVENWORTH...OVERLAND PARK...OLATHE...ST. JOSEPH...PLATTSBURG...
HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...BUTLER...RICH HILL...CLINTON
759 AM CDT WED OCT 19 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE FROST ADVISORY. A FREEZE WARNING REMAINS IN EFFECT
FROM 1 AM TO 8 AM CDT THURSDAY. 


* TIMING...A WIDESPREAD KILLING HARD FREEZE IS EXPECTED THURSDAY
  MORNING.

* TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S
  AND LOWER 30S EARLY THURSDAY MORNING...RESULTING IN A HARD FREEZE.

* IMPACTS: FROST WILL LIKELY DAMAGE TENDER VEGETATION...WITH 
  SUBFREEZING TEMPERATURES KILLING UNPROTECTED VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ006-015-023-031-039-045-192100-
/O.CAN.KEAX.FR.Y.0003.000000T0000Z-111019T1300Z/
/O.CON.KEAX.FR.Y.0004.111020T0600Z-111020T1300Z/
MERCER-GRUNDY-LIVINGSTON-CARROLL-SALINE-PETTIS-
INCLUDING THE CITIES OF...PRINCETON...TRENTON...CHILLICOTHE...
CARROLLTON...MARSHALL...SEDALIA
759 AM CDT WED OCT 19 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE FROST ADVISORY. A FROST ADVISORY REMAINS IN EFFECT
FROM 1 AM TO 8 AM CDT THURSDAY. 


* TIMING...CLOUDS ARE EXPECTED TO THIN OUT EARLY THURSDAY
  MORNING...ALLOWING TEMPERATURES TO FALL INTO THE LOW TO MID 30S
  WITH AREAS OF FROST ONCE AGAIN DEVELOPING.

* TEMPERATURE: A MORE WIDESPREAD FROST IS EXPECTED
  EARLY THURSDAY MORNING AS TEMPERATURES FALL INTO THE LOWER 30S.

* IMPACTS: FROST WILL LIKELY DAMAGE TENDER VEGETATION...WITH 
  SUBFREEZING TEMPERATURES KILLING UNPROTECTED VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOZ007-008-016-017-024-025-032-033-040-046-192100-
/O.CON.KEAX.FR.Y.0004.111020T0600Z-111020T1300Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
HOWARD-COOPER-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN...
BOONVILLE
759 AM CDT WED OCT 19 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY. 

* TIMING: AREAS OF FROST ARE EXPECTED TO DEVELOP EARLY THURSDAY 
  MORNING FOR AREAS EAST OF HIGHWAY 65. 

* TEMPERATURES: CLOUDS ARE EXPECTED TO GRADUALLY DECREASE AFTER 
  MIDNIGHT THURSDAY MORNING ALONG WITH DIMINISHING WINDS. THIS 
  SHOULD ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S 
  WITH AREAS OF FROST DEVELOPING. 

* IMPACTS: FROST WILL LIKELY DAMAGE TENDER VEGETATION...WITH 
  SUBFREEZING TEMPERATURES KILLING UNPROTECTED VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ACH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Oct 18, 9:51 PM CDT, 14 minutes earlier.

Area forecast discussion, Oct 18, 9:51 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
951 PM CDT TUE OCT 18 2011

.DISCUSSION...

Will be issuing a freeze warning for parts of nw and north central
MO for tonight. Air temperatures have fallen faster and lower than
anticipated as winds have decoupled. Had expected winds to be
stronger than the 3-6 mph that a number of sites are now reporting.
With current temperatures already in the 33-35 range at several
locations and dewpoints in the upper 20s it seems reasonable that
they will see sub freezing temperatures for several hours after
midnight. Will also need to lower min temperatures a bit as well for
this area.

MJ

&&

.PREV DISCUSSION...
/322 PM CDT Tue Oct 18 2011/
Models are consistent in developing an upper level low in eastern
Missouri tonight...then moving it east and northeast through the
Great Lakes and Ohio valley. As this storm goes through its
evolution...extensive cloud cover will persist through much of the
day Wednesday across the eastern two thirds of the forecast. A
relatively strong pressure gradient will persist through Wednesday
night...making it difficult to determine whether the winds will
decouple enough for a hard freeze...mainly for the western grids
Wednesday night. Will hold off on any headline for Wednesday night
as a killing freeze is in doubt.

For tonight...the brisk northwest winds will continue to advect
colder air into Missouri. Will maintain the frost advisory for
tonight...but the evening shift may need to trim the eastern counties
due to cloud cover and wind.

Otherwise...model temperatures look in the ballpark.

DB

Medium Range (Friday through Tuesday)...

By Friday...the forecast area will be under weak and benign
northwesterly flow aloft. The cold Canadian high that brought the
chilly temperatures will begin to slide off to the east
allowing for a return to southerly flow. Temperatures, in turn, will
begin to moderate through the end of the work week into the weekend.
Temperatures will move above average on Monday as upper level
ridging that resided over the western CONUS moves into the region
under strong southerly flow ahead of an approaching cold front.

The forecast period looks to be dry through Monday. A weak upper
shortwave will move through the forecast area on Saturday however
conditions will be too dry to allow for any appreciable
precipitation. Otherwise, the best chance for showers appears to be
on Tuesday as an upper level trough across the Northern Plains/Upper
Midwest pushes a cold front through the area. Have added slight
chance pops for Tuesday accordingly.

73

&&

.AVIATION...

For the 00Z TAFs...back edge of VFR stratocu deck will clear the 3
terminals very early in the forecast. Surface to h8 pressure
gradients will remain tight enough with corresponding winds in
excess of 30kts that breezy northerly winds can once again be
expected to develop by mid/late Wednesday morning. Wrap-around
stratocu ceilings in the 4-5k ft range expected to build westward
and into the terminals for the afternoon hours.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM TO 8 AM CDT WEDNESDAY FOR MOZ006-015-
     020>023-028>031-037>039-043>045-053-054.

     FREEZE WARNING FROM 1 AM TO 8 AM CDT WEDNESDAY FOR MOZ001>005-
     011>014.

KS...FROST ADVISORY FROM 4 AM TO 8 AM CDT WEDNESDAY FOR KSZ025-057-
     060-103>105.

     FREEZE WARNING FROM 1 AM TO 8 AM CDT WEDNESDAY FOR KSZ102.

&&
Hazardous weather outlook, Oct 18, 6:56 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT TUE OCT 18 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-191115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
656 PM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

AREAS OF FROST WILL BE POSSIBLE VERY LATE TONIGHT...MAINLY IN
SHELTERED AREAS. THE POTENTIAL FOR FROST IS MAINLY ALONG AND WEST OF
HIGHWAY 65. A FROST ADVISORY IS IN EFFECT FOR THESE AREAS FROM 4
THROUGH 8 AM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MORE WIDESPREAD HARD FREEZE IS POSSIBLE THURSDAY MORNING AS
SUBFREEZING TEMPERATURES ARE FORECAST ACROSS THE OUTLOOK AREA. THIS
MAY END THE 2011 GROWING SEASON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 4:15 AM CDTFrost AdvisoryEAXAdair, Carroll, Chariton, Cooper, Grundy, Howard and 10 more28 hr
Oct 19, 4:15 AM CDTFreeze WarningEAXAndrew, Atchison, Bates, Buchanan, Caldwell, Cass and 15 more28 hr

Nearby

Freeze Warnings in Missouri, 2011Freeze Warnings in Kansas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.